The most trusted and popular consumer complaints website
Explore your opportunities! Create an account or Sign In

Aricept / Aricept kills or cause a vegetable state

1 United States Review updated:

Does Medicare or Medicaid pay different if Aricept is prescribed? My brother Matthew Rouse has had numerous hospital admissions and we feel it is a result of the use of ariocept. We have requested along with my nephew, Samuel Rouse (power of attorney) that he not be given aroicept or seraquell. Beginning in August, while at Woodhaven care center, he has had two or three admissions to Gateway Regional Hospital for behavior changes, fast heart beat, chest pains, stroke, and high blood pressure. May, June and July, Matthew had none of these problems while being in rehap. It seemed to begin when Woodhaven was to fine a place for discharge. A kind caring person alerted us that he was on aricept and seroquel but would not give a date that it was started. We requested that both be discontinued because the listed side effects were what Matt was experiencing. We thought it had been discontinued but learned when he was committed to Allegany General for violent behavior that he was still on them. Seroquel, I was told was discontinued almost immediately after admission to the psych unit. The ariocept was discontinued later as I requested. Matthew was transferred to Pine Lawn. Except for mild confusion and hard of hearing, Matt was up walking around and talking to me almost daily per phone. The staff at Pine Lawn said Matt was the best patient they had. I was further told he was polite and very considerate. Matt started becoming confused about his clothes. I never associated the incidents with regards to ariocept because we thought he was off ariocept. Matt was admitted to Mercy ICU with seizure activity. Matt was returned to Pine Lawn, but was once again readmitted with chest pain and seizure activity. His doctor called me as instructed by my nephew for Matt's history. The doctor felt that his depacote dose was not high enough but was puzzled with Matt not loosing consciousness with extreme leg tremors. My nephew Samuel Rouse found out Matt was again on Ariocept at Sky View Nursing Home. I have complained and reported this to the Dept.of Public Health back in September. The department of health report contradicted itself by saying the ariocept was started when Matt was admitted to Regional General from August 18-22, 2007. The department of health then said; your brother was admitted to Woodhaven Care Center with slight hearing impairment and did not experience any difficulty swallowing until after his stroke on August 3rd, 2007. We were unable to confirm that the Aricept or Seroquel contributed to or caused these problems.

I am hoping the cost you are paying will negate an investigation before aricept kills him or cause him a vegetable state. I am convinced that hospitalizations will continue as long as Matt is on Aricept. I feel so helpless that I can not come to Pittsburgh to obtain medical power of attorney, although Matt and Samuel have told them to give me any information that I request. (My husband is experiencing a nutrapenia episode with his leukemia). Thank -you for anything that you do and for allowing me write my complaint.

Va
Sort by: UpDate | Rating

Comments

Ja
  16th of Oct, 2008
Agree Disagree 0 Votes

10/16/08 My mother-in-law was in fair health (for 91 years old) before starting Aricept. Within approx 6 weeks of starting Aricept, she was hospitalized twice for shortness of breath the first time, and apparently fainting the second time, very dehydrated, loss of appetite, hot flashes, and heart irregularities she has not experienced before. Nausea and congestion occurred as well, and strange dreams or hallucinations followed. She was supposedly diagnosed with LEUKEMIA by her physician (the sysmptoms sre very similiar to Aricept side effects) but the oncology report said it is NOT leukemia. Her white blood cell count is high and she complains of being hot most of the time. Several drugs have been added to the equation due to heart flutter, etc. but no cause was determined. Again, she had not experienced any of these drastic symptoms before aricept was administered.

She is currently in for physical therapy and rehab but loss of appetite, etc. were continuing - we finally found out they were still giving her aricept and insisted on it being discontinued.

Think about this scenario: Start new medication + get sick + doctor never suspects medication and denies possiblity it is meds and misdiagnoses as leukemia = get new doctor and discontinue medication!!! We got the aricept stopped and are looking into getting a new doc!

It is just very suspicious that she was doing very well (physically anyway, although she had some confusions and memory issues) and her health unexpectedly and progressively deteriorated very quickly at the time the medicine was supposed to reach maximum "effectiveness". Oncologist suspects a steroid causing white cell count issue, we are praying for improvement of other symptoms since aricept has been stopped. I will be happy to discuss similar complaints and outcome of her condition if you want to email jeads@parityhardware.com please put "aricept side effects" in the subject so I will not delete as junk mail.

I am writing to share this info with other families who are googling aricept side effects.

key words: aricept, leukemia, side effects, appetite, weight loss, heart flutter, steroid,

Ac
  1st of Aug, 2009
Agree Disagree 0 Votes

The person posting this stated "Aricept Complaints - Aricept kills or cause a vegetable state." But what I noticed is the person said that her mother-in-law was also on Seroquel at the same time. It is my opinion that Seroquel may have been to cause of the vegetable state. And that is because Seroquel has been found to have anticholinergic properties and as made very clear in the most recent issue of The Archives of Internal Medicine, Arch Intern Med. 2009 Jul 27;169(14):1317-24, elderly people taking anticholinergic drugs were at increased risk for cognitive decline and dementia. Aricept, on the other hand, is believed to allow a greater concentration of acetylcholine in the brain, thereby improving cholinergic function.

Hu
  15th of May, 2011
Agree Disagree 0 Votes

My mother began taking Aricept in May of 2010, she was 82 and recently diagnosed with diabetes. She had not been diagnosed with Dimentia but kept asking the same questions over and over, had no energy and was apathetic, all very unusual for her. She was not disoriented or confused. In August she drove my dad to the doctor, a trip she had made hundreds of times. She never made it home. She was missing for over 24 hours. Her car was located on a dead end road about 10 miles from her home. She had gotten in a ditch and died trying to exit the car. The coroner said she died of a heart attack, she had not had heart trouble in the past. They did an autopsy but it was incomplete and misleading. My mother had never gotten lost while driving in her life and she had her cell phone in her purse. Maybe the Aricept impaired her mind and heart. I wish I had some answers.

Ca
  9th of May, 2013
Agree Disagree 0 Votes

This is heartbreaking. I have had two relatives have terrible outcomes on Aricept. One was overdosed by his nurse, vomited a lot while home alone, and fainted and sustained a head injury which no doubt worsened his cognitive issues. The other is not demented but elderly and suffering normal memory deficiencies for his age of 82. He is now combative, impulsive, and at times irrational. My reading of the literature about this drug is that it does little or nothing good, yet it's terrible side effects are well known. So, why is it made, and who makes it, and who profits? Where is the FDA in all this? Time for a massive class action lawsuit. Email me at aquanettaJones@outlook.com. Maybe if we get enough people with these atrocious side effects which seem to include the ruination of lives, we can put this to rights.

Post your comment

     

Reply to

close
Send